Texas, 2013

Drought in Texas, November 1 to 25, 2013

November 1 to 25, 2013 · NWS CRP · 2 events in 2 counties and zones

Above normal rainfall occurred during November over the Coastal Bend. Most of the Coastal Bend received between 3 and 6 inches of rain in November.

Where it happened

Every event with a place to put it; 2 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
2

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS CRP wrote it up.

Above normal rainfall occurred during November over the Coastal Bend. Most of the Coastal Bend received between 3 and 6 inches of rain in November. This rainfall alleviated the severe drought conditions over the western portions of Nueces and San Patricio Counties by the end of the month.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Corpus Christi, TX wrote its last area forecast discussion before the first event at Oct 31, 11:46 PM CST, 14 minutes earlier.

Area forecast discussion, Oct 31, 11:46 PM CST, 14 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
1246 AM CDT FRI NOV 1 2013

.DISCUSSION...SEE AVIATION SECTION FOR 06Z TAFS.

&&

.AVIATION...FRONTAAL BOUNDARY HAS STALLED NEAR THE COAST AND
HIGH BOUNDARY LAYER MOISTURE LINGERS OVER THE COASTAL COUNTIES
AT THIS TIME. FOG HAS ALREADY FORMED OVER THE UPPER TEXAS COAST.
WITH EAST-NORTHEAST WINDS...EXPECT THIS HIGHER MOISTURE WILL
SLOWLY DRIFT INLAND. EXPECT FOG WILL FORM OVER THE INLAND
COASTAL PLAINS BY 09-10Z WITH MVFR VSBYS BUT SOME AREAS WILL
SEE PATCHY DENSE FOG WITH LIFR/VLIFR VSBYS/CIGS FROM 10Z-14Z.
VFR CONDITIONS WILL EXIST FROM 15Z THROUGH THE DAY. UPPER LEVEL
SHORT WAVE TROUGH WILL MOVE IN FROM THE NORTHWEST LATE IN THE
AFTERNOON AND COULD SEE BAND OF MID LEVEL CLOUDS FROM 6-8 KFT
OVER THE REGION. SOUTHEAST WINDS WILL SHIFT TO NORTH OVER THE
BRUSH COUNTRY BY LATE AFTERNOON WITH WIND SHIFT LINE REACHING
THE INLAND COASTAL PLAINS BY LATE FRIDAY EVENING. PATCHY FOG
COULD DEVELOP OVER THE SOUTHERN COASTAL BEND DURING THE
EVENING BEFORE THE WIND SHIFT.

&&

.PRELIMINARY POINT TEMPS/POPS...
CORPUS CHRISTI    60  79  50  77  62  /  10   0   0   0  20
VICTORIA          55  77  45  75  56  /   0   0   0   0  20
LAREDO            60  80  51  79  62  /  10   0   0   0  20
ALICE             59  80  46  78  59  /  10   0   0   0  20
ROCKPORT          60  77  54  74  63  /   0   0   0   0  20
COTULLA           53  79  46  77  57  /   0   0   0   0  20
KINGSVILLE        59  80  46  78  60  /  10   0   0   0  20
NAVY CORPUS       63  78  57  76  65  /  10   0   0   0  20

&&

.CRP WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...NONE.

&&

TMT/89...AVIATION
Hazardous weather outlook, Oct 31, 4:20 AM CST, 19 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
520 AM CDT THU OCT 31 2013

TXZ229>234-239>247-011030-
LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL-
JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN-
520 AM CDT THU OCT 31 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE
TEXAS COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS WILL BE POSSIBLE AS A COLD FRONT MOVES THROUGH SOUTH
TEXAS TODAY. SOME OF THESE STORMS MAY BECOME STRONG (WIND)
TODAY. AN ISOLATED SEVERE STORM MAY BE POSSIBLE ACROSS THE
VICTORIA CROSSROADS...BUT ORGANIZED SEVERE WEATHER IS NOT EXPECTED
AT THIS TIME. HEAVY DOWNPOURS WILL BE POSSIBLE WITH SOME OF THIS
ACTIVITY...BUT WIDESPREAD FLASH FLOODING IS NOT EXPECTED OVER THE REGION.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

CHANCES FOR SHOWERS AND THUNDERSTORMS WILL RETURN SUNDAY NIGHT
THROUGH THE MIDDLE PART OF NEXT WEEK. SEVERE THUNDERSTORMS ARE NOT
EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

.SPOTTER ACTIVATION IS NOT ANTICIPATED.

GMZ230-235-250-255-270-275-011030-
BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS-
BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT O'CONNOR-
COASTAL WATERS FROM BAFFIN BAY TO PORT ARANSAS OUT 20 NM-
COASTAL WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT
20 NM-WATERS FROM BAFFIN BAY TO PORT ARANSAS FROM 20 TO 60 NM-
WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL FROM 20 TO
60 NM-
520 AM CDT THU OCT 31 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE
TEXAS COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT

MODERATE TO STRONG SOUTHERLY FLOW WILL PERSIST AHEAD OF A COLD
FRONT THAT WILL MOVE OFFSHORE THIS LATE THIS AFTERNOON/EARLY
EVENING. SCA CONDITIONS ARE EXPECTED TODAY. SEAS WILL BE 5 TO 8
FEET...BEFORE DIMINISHING THIS EVENING. SCATTERED TO NUMEROUS
THUNDERSTORMS WILL ALSO BE POSSIBLE ACROSS THE MARINE ZONES
TODAY...AND ISOLATED STORMS WILL LINGER OVER THE OFFSHORE WATERS
THROUGH THE EVENING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

ANOTHER COLD FRONT WILL MOVE THROUGH THE GULF WATERS ON LATE
FRIDAY NIGHT INTO SATURDAY MORNING...WITH STRONG OFFSHORE FLOW
DEVELOPING ON SATURDAY. ADDITIONAL SMALL CRAFT ADVISORIES MAY BE
NEEDED DURING THIS TIME.

.SPOTTER INFORMATION STATEMENT...

.SPOTTER ACTIVATION IS NOT ANTICIPATED.

LK/TB

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

2 drought. Local standard time, as filed.

Drought, Nueces

When
November 1, 12:00 AM CST to November 25, 12:00 AM CST
Where
Nueces forecast zone
Reported by
Drought Monitor
Coordinates
27.735, -97.516 (the zone’s center; the record gives no point)

The severe drought abated over the western portion of the county by the end of the month.

Drought, San Patricio

When
November 1, 12:00 AM CST to November 25, 12:00 AM CST
Where
San Patricio forecast zone
Reported by
Drought Monitor
Coordinates
28.009, -97.518 (the zone’s center; the record gives no point)

The severe drought abated over the western portion of the county by the end of the month.

What these are

Drought
A drought reaching severe (D2) or worse on the US Drought Monitor, or with notable impacts.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2013Every state in 2013This day in weather historyWarnings in Texas, November 2013

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 484241, 484242.